General Health Community
Balance issue?
About This Community:

This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Balance issue?

While sitting down I feel as if I lose my balance for a moment, I have also been having headaches a little more frequently, went to the doctors and was prescribed prochlorperazine maleate, while reading what this is used to treat I found I had hardly any of the other symptoms, no anxiety, nausea or vomiting or anything like that, also seeing the side effects i'm wondering if I should take them, i'm prone to side effects and am solely in charge of a disabled son. I thought I might have a middle ear problem as reading online most of my symptoms relate more to that. Any ideas on alternative medication or causes I could possibly mention to my doctor would be great.
Thank You
Related Discussions
3 Comments Post a Comment
Blank
Avatar_n_tn
Mistri,

I think that you're heading in the right direction with the ear. Did you you see a general practitioner (GP) or a ear,nose and throat (ENT) specialist? If you just went to your GP, I highly suggest that you go and see an ENT.

With the quick google search I did I found otitis media. Basically, a middle ear infection. Here's some of the signs to look for:
    Persistent blockage of fullness of the ear
    Hearing loss
    Chronic ear drainage
    Development of balance problems
    Facial weakness
    Persistent deep ear pain or headache
    Fever
    confusion or sleepiness
    Drainage or swelling behind the ear

Source: http://www.umm.edu/otolaryngology/ear_infections.htm

And after reading only a few lines about prochlorperazine maleate, I'd be VERY hesitant to take it to.

I think that you need to see an ENT, and quite possibly, he'll give a prescription for antibiotics, if, in fact, you do have a middle ear infection.
Blank
Avatar_n_tn
Thank's for that!
I went to see a GP and the last time I saw her she miss diagnosed me and gave me a bit of stick over wanting to see someone else, preferably a consultant, a good job I did as I had a golf ball size benign tumor removed from my side last year, I haven't been back for anything until today when I came home with that prescription (so this is only  the second time iv'e seen her) I haven't bothered to get it as when I googled what it was used for I couldn't understand why i'd be given it with only one of those symptoms?
Also my blood pressure is completely normal and always has been, that got checked today too.
Was very interested in the 'otitis media' symptoms as just this evening have been getting a deep ear pain and slight cutting off hearing, although I have no drainage problem but maybe that could come if left? eek!
I think it is time for an ENT but getting past this doctor is going to be an obstacle in itself lol  Thanks for your help!
Blank
Avatar_n_tn
You're welcome.

I too was alarmed that she'd prescribe such a powerful drug for your condition. I saw that it was an anti-psychotic, definitely not a drug I'd be inclined to take. Especially, when something as simple as an antibiotic could most likely take care of the issue.

It might be in your best interest to find a new GP as well. If you've only seen her twice and the first time misdiagnosed you, and this time, it seems, prescribed a drug that doesn't seem to fit your signs. It seems as though she's haphazardly treating you, not putting very much effort into diagnosing you. (I can't say this for sure, it's just what it seems like).

In regards to otitis media, you don't necessarily have to have all of the signs to have it. You might not get a fever, you might not feel confused or sleepy, however, you have at least 2 of the signs on that list. I think an ENT would be able to find the cause of your ailment.

Good luck!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
General Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top General Health Answerers
144586_tn?1284669764
Blank
caregiver222
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
mkh9
CA
8221281_tn?1397574572
Blank
Pantx
Denton, TX
1236893_tn?1394988190
Blank
gymdandee
NJ
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ